Solitary waves in Bragg gratings with a quadratic nonlinearity

T. Peschel, U. Peschel, F. Lederer, B. A. Malomed

Research output: Contribution to journalArticlepeer-review


We study the formation of solitary waves in quadratic nonlinear materials where the dispersion is provided by linear mode coupling mediated by a Bragg grating. We show that solitary wave solutions can be analytically found provided that the coupling of the second-harmonic waves considerably exceeds that of the fundamental ones. Furthermore, we numerically determine solitary wave solutions for the general case. These solutions prove to be close to the analytical ones. A nontrivial property of Bragg grating solitary waves is that they do not fill the complete parameter space where exponentially decaying functions are allowed to exist. Instead, we find internal boundaries inside this parameter space where the soliton intensity diverges. Moreover, double-hump solutions are found where a numerical propagation procedure shows that some of them are fairly robust.

Original languageEnglish
Pages (from-to)4730-4739
Number of pages10
JournalPhysical Review E - Statistical Physics, Plasmas, Fluids, and Related Interdisciplinary Topics
Issue number4
StatePublished - 1997


Dive into the research topics of 'Solitary waves in Bragg gratings with a quadratic nonlinearity'. Together they form a unique fingerprint.

Cite this